Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


stopping drugs due to resistance...?
Nov 22, 1999

Viral load rising as well as T cell count rising, have recieved advise to stop taking drugs ( AZT and 3TC and 'Sequiniver') and see how things go. Is this new theory or do we have knowledge that this is in fact a good move? Obviously feeling nervous about "going it alone" as the drugs had previously gotten viral load to zero. Doctor said this is called "discord"..any light you can shed would be very helpful.Thanks.

Response from Dr. Holodniy

What you are describing is called a discordant response. There are studies being established to look at stopping therapy in people who have had significant CD4 cell increases, and primarily in those with undetectable viral loads. Although alot of who should potentially stop still needs to be worked out. You don't indicate whether this is your first regimen. If it is, you have plenty of options, and may want to go with the traditional route of starting another potent regimen and driving the virus back to MH



Previous
Need for resistance testing?
Next
genotype sent and what to do while waiting for return

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement